Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on regular isotopy of singular links


Author: Chichen M. Tsau
Journal: Proc. Amer. Math. Soc. 129 (2001), 2497-2502
MSC (2000): Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-01-06046-4
Published electronically: January 18, 2001
MathSciNet review: 1823937
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that two isotopic oriented 4-valent singular link diagrams with transverse intersections are regularly isotopic if and only if they have the same writhe and the same rotation number.


References [Enhancements On Off] (What's this?)

  • 1. C. Benham and D. Miller, Fixed-writhe isotopies and the topological consevation law for closed, circular DNA, J. of Knot Theory and Its Ramifications 5 (1996), 859-866. MR 98b:57019
  • 2. C. Benham, X.-S. Lin and D. Miller, Subspaces of knot spaces, preprint.
  • 3. G. Calugareanu, L'intégrale de Gauss et l'analyses des naeuds tridimensionnels, Rev. Math. pures appl. 4 (1959), 5-20. MR 24:A1693
  • 4. G. Calugareanu, Sur les classes d'isotopie des noeuds tridimensionnels et leurs invariants, Czechoslovak Math. J. 11 (1961), 588-625. MR 24:A2351
  • 5. F. Fuller, The writhing number of a space curve, Proc. Nat. Acad. Sci. USA 68 (1971). MR 43:3928
  • 6. H. Gluck and L-H. Pan, Knot Theory in the presence of curvature, preprint.
  • 7. J. Hebda and C. M. Tsau, Normal holonomy and Writhing number of polygonal knots, preprint.
  • 8. L. Kauffman, On Knots, Annals of Math. Studies, no. 115, Princeton Univ. Press, 1987. MR 89c:57005
  • 9. L. Kauffman, Invariants of graphs in 3-space, Trans. Amer. Math. Soc. vol. 311, no. 9 (1989), 417-465. MR 89f:57007
  • 10. L. Kauffman and P. Vogel, Link polynomial and a graphical calculus, J. of Knot Theory and Its Ramifications vol. 1, no. 1 (1992). MR 92m:57012
  • 11. K. Murasugi, Knot Theory, Birkhäuser, 1996. MR 97g:57011
  • 12. B. Trace, On the Reidemeister moves of a classical knot, Proc. Amer. Math. Soc. vol. 89, no. 4 (1983), 722-724. MR 85f:57005
  • 13. H. Whitney, On regular closed curves in the plane, Compositio Math. 4 (1937), 276-284.
  • 14. S. Yamada, An invariants of spatial graphs, J. of Graph Theory vol. 13, no. 5 (1989), 537-551. MR 90j:57004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25


Additional Information

Chichen M. Tsau
Affiliation: Department of Mathematics and Mathematical Computer Science, Saint Louis University, St. Louis, Missouri 63103
Email: tsaumc@slu.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06046-4
Keywords: Singular link, diagram, generalized Reidemeister moves, writhe, rotation number, regular isotopy
Received by editor(s): December 13, 1999
Published electronically: January 18, 2001
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society